MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. FEMORAL HEAD BIOLOX DELTA CERAMIC 12/14 - 36 M; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. FEMORAL HEAD BIOLOX DELTA CERAMIC 12/14 - 36 M; HIP COMPONENT
Model Number PHA04416
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, infection with the serratia marcescens bacteria.Hospital suspects that the ice and/or the bags containing it, used to prevent post-operative swallowing, may have been contaminated.The hospital also tested a third patient who had used mpo products.That third patient's exam was negative, so they discarded mpo products from being the cause of the infection.Previously hospitalized at hospital (b)(6) ((b)(6) 2025) and hospital (b)(6) ((b)(6) 2025).
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Additional Manufacturer Narrative
The alleged complaint is confirmed.Mpo was notified of two instances of infection involving mpo hip implants during (b)(6) 2026, at a single facility.Through additional correspondence with the reporting persons, additional information was obtained to confirm the presence of serratia marcescens for both instances.The reporting persons stated that the hospital does not consider the infection the result of the mpo devices as this specific bacterium is commonly associated with hospital acquired infections (hais) as supported by literature.Additionally, one additional patient also implanted with mpo products in the same hospital around the same time-tested negative for infection to support that it was likely unrelated to the mpo devices.Review of the device history record (dhr) for the subject lots indicates that these products met all established acceptance criteria throughout manufacturing processes, including all aspects associated with cleaning, sterile packaging, and sterilization processes.Furthermore, a review of historical complaint data confirms that mpo has not received any other complaint reports involving the subject manufacturing lots.There were also no complaint trends identified for other manufacturing lots of the same sterile batches.Infection is a known risk of any surgical procedure.Based on the supporting information provided by the hospital and no similar complaint reports for these manufacturing lots, the source of infection is most likely not associated with the mpo implants.Mpo will continue to monitor and trend for this complaint issue.

Brand Name
FEMORAL HEAD BIOLOX DELTA CERAMIC 12/14 - 36 M
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
rachael wise
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key24664845
Report Number3010536692-2026-00057
Device Sequence Number9290114
Product Code LZO
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K130376
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHA04416
Device Catalogue NumberPHA04416
Device Lot Number2042537
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device N
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale